Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Blowing Keletra
Jun 2, 2004

Thought the title might get some attention! After about fifteen years of treatment, I've been on combinations of all the NRTIs (except abacavir), an NNRTI (Sustiva), Reyataz, and now ddi/3Tc/viread/Keletra and can't seem to control increasing viral load. I used to be worried when my VL became detectable (300 or 400 copies); but ever since starting Keletra (10 pills a day too!) to try to get my viral load back down to undetectable, it has instead been doubling every month for the past three months (now 2000). I thought Keletra might be my "ace-in-the-hole" since I've never taken it before and supposedly its so difficult for the virus to develop resistence to it. Phoey! Nada - so far! These are still relatively low numbers; but VL is quickly going in the wrong direction. I'm now adding Saquinavir to this regimen to see if that helps. If it doesn't work, should I just keep taking these six meds (ritonavir is in the mix as a booster) and hope for the best since there are few options left, or should I cut back a bit so as to not continue to build up mutations? I've never been below 250 T4 and the percent is currently about 30%. Thanks.

Response from Dr. Lee

I recommend you do a genotype or phenotype and re-evaluate your options (consider Fuzeon in combo with others). Also, you should figure out why you have blown through so many meds. If you don't change the underlying problems that are causing you to lose effective medicines, you will be high and dry soon.

Be well.



Previous
After 5 months on meds, I stopped.
Next
Switching to Atazanavir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement